Alert archive / Hawaii / Wind Advisories in 2025
Wind Advisory 3, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 1, 2025, 2:41 PM HST for Hawaii County, Hawaii. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2025, 2:41 PM HST (00:41 UTC)
- Expired
- Feb 2, 2025, 2:29 AM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 0.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
493 WWHW70 PHFO 020041 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 241 PM HST Sat Feb 1 2025 HIZ028-021400- /O.NEW.PHFO.WI.Y.0003.250202T0041Z-250202T1600Z/ Big Island Summits- 241 PM HST Sat Feb 1 2025 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SUNDAY... * WHAT...West winds 40 to 55 mph with gusts up to 65 mph. * WHERE...Big Island Summits. * WHEN...Until 6 AM HST Sunday. * IMPACTS...Winds this strong can make it difficult to open and close doors. In addition driving will be difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider postponing travel to the summits until conditions improve. If you must travel to the summits, use extra caution walking and driving. Be careful opening or closing doors. Use extra caution when walking or driving. Be careful when opening or closing doors. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ALMANZA
1 follow-up statement
436 WWHW70 PHFO 021229 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 229 AM HST Sun Feb 2 2025 HIZ028-030230- /O.CAN.PHFO.WI.Y.0003.000000T0000Z-250202T1600Z/ Big Island Summits- 229 AM HST Sun Feb 2 2025 ...WIND ADVISORY IS CANCELLED... Winds have lowered below advisory thresholds. $$ BLOOD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 1, 9:57 AM HST, 4 hours 44 minutes earlier.
Area forecast discussion, Feb 1, 9:57 AM HST, 4 hours 44 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 957 AM HST Sat Feb 1 2025 .SYNOPSIS... A weakening cold front will push through Big Island today bringing some showers to the island. Post- frontal drier, stable weather pattern will continue to filter in behind the front through the weekend as northwesterly winds gradually veer northeasterly. A typical trade wind regime is anticipated to return by Monday. Shallow bands of showers will favor more windward exposures and mauka slopes through the middle of next week. However, late week trades will weaken in response to a passing trough from the west. && .DISCUSSION... Latest satellite and surface analysis shows a weakening front over Maui County slowly pushing toward the Big Island. A thin rainband extending from N. Kona to N. Kohala District has a few moderate to locally heavy showers embedded but is tapering off as upper level support exits east of the state. Behind the front is mostly dry and clear for Kauai and Oahu. Dewpoints have fallen in the 50s-60s overnight as gentle to locally breezy northwesterly winds, driven by a weak high west of of the state, advects a drier airmass over the state. Overhead mid level ridging is generating more stable conditions over the western half of the as seen in this morning sounding from Kauai where there has been extensive low to upper level drying and precipitable water vapor values have dropped from 1.36 inches to .86 inches overnight. The weak surface high west of the state will gradually shift eastward, veering winds to northeast tonight into Sunday. The moisture band associated with the weak front will focus showers primarily along north and west exposures but will taper off as the weak front dissipate this afternoon and the remnant band of moisture pushes further south of the state. Winds will become more northerly tonight then northeasterly Sunday into Monday limiting clouds and showers along windward and mauka areas. A weak and shallow frontal boundary and assoicated upper level trough will move over the state early next week but very little if any weather changes is expected. In the extended forecast, model guidance continues to show another mid- level trough and associated weak surface front moving north of the islands Thursday. There remains a few discrepancies within the models with regards to timing, but they do indicate that there will be a brief disruption in late week trades. Other than winds becoming more light and variable, with a more pronounced land and sea breezes, there will be no significant weather associated with this weak frontal passage. && .AVIATION... A weakening front around Maui continues to produce scattered showers over the eastern half of the state. As the front slowly drifts eastward, clouds and showers should decrease over Maui county later this morning. For this afternoon, increasing showers are expected over the Big Island especially over the windward areas. Brief periods of MVFR conditions will be possible with the showers. Elsewhere, expect VFR conditions through the day as drier air continues to fill in from W to E behind the front. AIRMET Sierra for tempo mountain obscuration is in effect for SW thru N facing slopes of Maui County, which should improve by mid day today. Increasing showers over the Big Island this afternoon could bring tempo mountain obscurations over windward Big Island. && .MARINE... A front will weaken over the eastern end of the state today and move east of the area by Sunday. High pressure will build in northwest of the islands on Monday and slowly track eastward through the week. An overlapping north and northwest swell will bring surf and rough seas to north and west facing shores and adjacent coastal waters. A Small Craft Advisory is posted for seas 10 feet or above for windward coastal waters and channels of the smaller islands through today. No surf highlights are currently out as heights are expected to remain below advisory levels, but will approach these thresholds on Sunday into Monday as the north swell is reinforced. Moderate north northeast and northwest swell will continue to produce moderate surf to north, east and west facing shores this week. Winds will shift north Sunday and back to trade winds through the first half of next week. Surf along south shores will remain small this coming week. && .HFO WATCHES/WARNINGS/ADVISORIES... Small Craft Advisory until 6 PM HST this evening for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters. && DISCUSSION...Almanza AVIATION...Kino MARINE...Foster
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.